Alert archive / Florida / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 68, NWS Jacksonville, FL

May 17, 2012Duval County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at May 17, 2012, 6:36 PM EDT for Duval County, Florida. It was in force for 9 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 17, 2012, 6:36 PM EDT (22:36 UTC)
Expired
May 17, 2012, 6:45 PM EDT
In force
9 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon

County Duval County, FL

The radar

The Jacksonville radar (KJAX), 31 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 17, 6:40 PM EDTHAIL 0.753 W Arlington, FLTHE JACKSONVILLE SHERIFFS OFFICE REPORTED THAT IT HAILED FOR AROUND 10 MINUTES DOWNTOWN NEAR THE NEW COURTHOUSE ON DUVAL STREET. THE HAIL WAS ESTIMATED TO BE SLIGHTLY LARGER THAN DIME SIZED IN DIAMETER. THE TIME WAS BASED ON RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 10.6 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2012-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 833 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2012-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
833 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
666 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

650 
WUUS52 KJAX 172236
SVRJAX
FLC031-172315-
/O.NEW.KJAX.SV.W.0068.120517T2236Z-120517T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
636 PM EDT THU MAY 17 2012

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN DUVAL COUNTY IN NORTHEAST FLORIDA

* UNTIL 715 PM EDT

* AT 636 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED NEAR DOWNTOWN JACKSONVILLE...AND MOVING SOUTHEAST AT 15
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ARLINGTON...UNF...MANDARIN AND SAN PABLO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

&&

LAT...LON 3025 8138 3025 8144 3020 8143 3013 8159
      3013 8169 3017 8169 3019 8168 3019 8169
      3019 8174 3032 8179 3045 8165 3026 8137
TIME...MOT...LOC 2236Z 313DEG 15KT 3032 8164

$$

HESS
1 follow-up statement
031 
WWUS52 KJAX 172245
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
645 PM EDT THU MAY 17 2012

FLC031-172255-
/O.CAN.KJAX.SV.W.0068.000000T0000Z-120517T2315Z/
DUVAL FL-
645 PM EDT THU MAY 17 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DUVAL COUNTY IS
CANCELLED...

ALTHOUGH THE WARNING IS NO LONGER IN EFFECT...HAIL UP TO THREE
QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

LAT...LON 3025 8138 3025 8144 3020 8143 3013 8159
      3013 8169 3017 8169 3019 8168 3019 8169
      3019 8174 3032 8179 3045 8165 3026 8137
TIME...MOT...LOC 2245Z 313DEG 15KT 3029 8161

$$

HESS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 5:45 PM EDT, 51 minutes earlier.

Area forecast discussion, May 17, 5:45 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
545 PM EDT THU MAY 17 2012

.UPDATE...
ISOLATED STRONG TO SEVERE STORMS CONTINUE TO DEVELOP IN THE JAX
METRO AREA AND ALONG THE ALTAMAHA RIVER BASIN. HAIL AND GUSTY WINDS
EXPECTED TO BE MAIN THREAT THROUGH SUNSET.

&&

.AVIATION...
STRONG GUST FRONT AND TSTM ACTIVITY TO PUSH THROUGH JAX METRO AREA
TAF SITES THE NEXT HOUR OR SO.

&&

JCH

PREVIOUS 340 PM AFD BELOW...

.CURRENTLY...
AFTERNOON SURFACE ANALYSIS DEPICTS A WEAK LOW PRESSURE CENTER
(1013 MILLIBARS) OVER COASTAL GEORGIA...WITH A SURFACE TROUGH
EXTENDING SOUTHWESTWARD ACROSS NORTHEAST AND NORTH CENTRAL
FLORIDA. FURTHER NORTH...HIGH PRESSURE (1026 MILLIBARS) IS
BUILDING OVER THE GREAT LAKES REGION...AND THIS FEATURE IS PUSHING
A COLD FRONT INTO THE SOUTHEASTERN STATES. ALOFT...A MID AND UPPER
LEVEL CIRCULATION IS CUTTING OFF OVER NORTH AND CENTRAL
GEORGIA...WITH A DEEP TROUGH EXTENDING SOUTHWARD FROM THIS
CIRCULATION INTO THE EASTERN GULF OF MEXICO. PER THE MORNING
SOUNDING AT TALLAHASSEE...DRIER AIR ALOFT HAS FILTERED INTO
WESTERN PORTIONS OF OUR REGION. HOWEVER...COLD TEMPERATURES
ALOFT...MINUS 14 DEGREES CELSIUS AT 500 MILLIBARS ON THE 12Z KJAX
SOUNDING...ARE RESULTING IN VERY UNSTABLE CONDITIONS OVER THE
NORTHERN AND EASTERN SECTION OF OUR AREA. DIME TO MARBLE SIZED
HAIL AND DAMAGING WIND GUSTS WERE REPORTED EARLIER THIS AFTERNOON
WITHIN STORMS OVER WAYNE AND APPLING COUNTIES...AND THIS ACTIVITY
IS PRESSING INTO THE COASTAL GEORGIA COUNTIES.

.SHORT TERM (TONIGHT AND FRIDAY)...
ACTIVITY SHOULD INCREASE OVER THE COASTAL FLORIDA COUNTIES
THROUGH THE EARLY EVENING HOURS...AS PLENTY OF MESOSCALE
BOUNDARIES POTENTIALLY INTERSECT AND UNSTABLE CONDITIONS ALOFT
PROMOTE THE POTENTIAL FOR STRONG AND ISOLATED SEVERE
THUNDERSTORMS. STRONGER THUNDERSTORMS WILL HAVE THE POTENTIAL TO
PRODUCE HAIL...DAMAGING WIND GUSTS AND FREQUENT LIGHTNING STRIKES.
LESS COVERAGE IS EXPECTED FURTHER WEST...WHERE DRIER AND SLIGHTLY
MORE STABLE AIR ARE IN PLACE. WITH DRIER AIR IN PLACE...EXPECT
INTERIOR TEMPERATURES TO FALL TO A FEW DEGREES BELOW MID-MAY
CLIMATOLOGY...OR IN THE LOWER 60S...WITH MID-60S ELSEWHERE.

TROUGHING ALOFT OVER OUR REGION WILL PERSIST THROUGH FRIDAY. MODEL
SOUNDINGS SUGGEST THAT DRIER AIR WILL FILTER INTO EASTERN SECTIONS
OF THE FORECAST AREA. THIS WILL SERVE TO REDUCE RAIN CHANCES
QUICKLY BY MIDNIGHT...AND ONLY ISOLATED SHOWERS ARE EXPECT THROUGH
FRIDAY MORNING. AS LOW PRESSURE STRENGTHENS OFF THE CAROLINA
COASTLINE...THE WEAK BOUNDARY CURRENTLY TO OUR NORTH WILL PRESS
SOUTHWARD...AND OUR LOCAL PRESSURE GRADIENT WILL GRADUALLY TIGHTEN
AS HIGH PRESSURE BUILDS SOUTHWARD. THIS COMPLICATED WEATHER
PATTERN WILL RESULT IN SCATTERED SHOWER AND THUNDERSTORM
DEVELOPMENT ALONG THE EAST COAST SEA BREEZE DURING THE EARLY
AFTERNOON HOURS ON FRIDAY...WITH SCATTERED ACTIVITY MOVING INLAND
AS THE AFTERNOON PROGRESSES. DESPITE PLENTY OF MORNING
SUNSHINE...SOME COOL AIR ADVECTION WILL RESULT IN HIGH
TEMPERATURES GENERALLY REMAINING IN THE LOWER 80S ALONG THE
COAST...AND MID-80S INLAND.

&&

.LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)...
WITH HIGH PRESSURE BUILDING TO THE NORTHEAST OF OUR AREA...EXPECT
BREEZY NORTHEAST TO EAST WINDS THROUGH SATURDAY NIGHT...ESPECIALLY
ALONG THE IMMEDIATE COAST. OTHERWISE...MID AND UPPER LEVEL
TROUGHING WILL BE SLOW TO DEPART OUR REGION. WITH UNSTABLE CONDITIONS
ALOFT PERSISTING...WE WILL KEEP SCATTERED MAINLY AFTN AND EVENING
SHOWERS/TSTMS ON SATURDAY AREA WIDE...DIMINISHING SOME ACROSS
SOUTHEAST GA SUNDAY AS THE TROUGH AXIS NUDGES SOUTH ACROSS
NORTHERN/CENTRAL FL. WITH A LESS AMPLIFIED TROUGH PATTERN EARLY
NEXT WEEK...WILL USE MAINLY SLIGHT CHANCE POPS. NEAR TO SLIGHTLY
BELOW NORMAL DAYTIME TEMPERATURES THROUGH THE WEEKEND WILL WARM TO
ABOVE NORMAL VALUES BY TUESDAY/WEDNESDAY OF NEXT WEEK AS OUR FLOW
ALOFT BECOMES MORE ZONAL.

&&

.AVIATION...
VFR WILL PREVAIL EXCEPT FOR NEAR TSRA. HAVE TSRA AT SSI WHERE
STORMS ARE APPROACHING ATTM. WILL AMEND FLORIDA TERMINALS TO
REMOVE TEMPO SINCE MOST OF ACTIVITY HAS MOVED OFF TO THE SE.

&&

.MARINE...
WINDS/SEAS WILL REMAIN QUIET INTO FRIDAY MORNING. EXPECT SCEC
CONDS OVER THE WEEKEND AS PRESSURE GRADIENT INCREASES ALONG THE
SOUTHEAST COAST. WINDS WILL BECOME NORTHEAST FRIDAY INTO EARLY
NEXT WEEK.

RIP CURRENTS:LOW RISK THROUGH FRIDAY. AN ELEVATED RISK MAY DEVELOP
THIS WEEKEND DUE TO MODERATE ONSHORE WINDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  62  82  63  85 /  30  30  30  30
SSI  67  77  69  78 /  60  30  30  30
JAX  65  82  64  82 /  60  40  40  30
SGJ  67  80  70  79 /  60  40  40  40
GNV  62  85  64  86 /  40  40  40  40
OCF  64  87  65  87 /  40  40  40  40

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

NELSON/TRABERT/MCALLISTER
Hazardous weather outlook, May 17, 11:58 AM EDT, 6 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1158 AM EDT THU MAY 17 2012

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-180845-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
1158 AM EDT THU MAY 17 2012

THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND
ADJACENT COASTAL WATERS.

...ISOLATED STRONG OR SEVERE STORMS POSSIBLE THIS AFTERNOON...

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED SHOWERS AND STORMS WILL BE OVER NORTHEAST FLORIDA COUNTIES
EARLY THIS AFTERNOON AND THEN BECOME MORE NUMEROUS AS WE GO THROUGH
THE AFTERNOON. ADDITIONAL STORMS WILL FIRE OVER SOUTHEAST GEORGIA BY
MID AFTERNOON UNDERNEATH AN UPPER LEVEL DISTURBANCE. STORM MOTION
WILL BE EAST AROUND 10 MPH WITH HEAVY RAINFALL POSSIBLE IN SLOW
MOVING THUNDERSTORMS. ISOLATED STRONG OR SEVERE STORMS WILL PRODUCE
LOCALIZED DAMAGING WIND GUSTS AND SOME HAIL.

FOR BOATERS...SOME OF THE STORMS WILL BE MOVING OFFSHORE INTO THE
ADJACENT COASTAL WATERS. BE AWARE THAT SOME OF THESE STORMS MAY
PRODUCE FREQUENT LIGHTNING...GUSTY WINDS OVER 35 KNOTS AND HAIL.

A FEW STORMS WILL LINGER INTO THE EVENING BEFORE WRAPPING UP
COMPLETELY BY MIDNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

AN UPPER LEVEL LOW PRESSURE SYSTEM WILL BRING A CHANCE FOR ISOLATED
TO SCATTERED THUNDERSTORMS EACH AFTERNOON THROUGH EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

JDS

In the hours before

Local storm report, May 17, 5:57 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
557 PM EDT THU MAY 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             ST. MARYS               30.71N 81.54W
05/17/2012  E0.25 INCH       CAMDEN             GA   EMERGENCY MNGR

            LARGE AMOUNT OF PEA SIZE HAIL REPORTED NEAR RIVERFRONT.

&&

MM
Special weather statement, May 17, 6:13 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
613 PM EDT THU MAY 17 2012

FLZ024-025-032-172245-
CLAY-DUVAL-NASSAU-
613 PM EDT THU MAY 17 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN
CLAY...CENTRAL DUVAL AND SOUTHERN NASSAU COUNTIES FOR STRONG WINDS...
SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 645 PM EDT...

AT 613 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES SOUTHWEST OF JACKSONVILLE
INTERNATIONAL AIRPORT...MOVING SOUTH AT 15 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND JACKSONVILLE INTERNATIONAL
AIRPORT...TALLYRAND...NORMANDY...RIVERSIDE...DOWNTOWN JACKSONVILLE...
SAN MARCO...ORANGE PARK...MANDARIN...LAKESIDE AND JACKSONVILLE
HEIGHTS THROUGH 645 PM EDT. HAIL UP TO THREE QUARTER INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3014 8152 3012 8159 3013 8160 3012 8168
      3010 8168 3007 8179 3045 8189 3050 8169
TIME...MOT...LOC 2213Z 343DEG 14KT 3038 8176

HESS
Special weather statement, May 17, 6:14 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
614 PM EDT THU MAY 17 2012

FLZ025-033-172245-
DUVAL-ST. JOHNS-
614 PM EDT THU MAY 17 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN ST.
JOHNS AND SOUTHEASTERN DUVAL COUNTIES FOR STRONG WINDS...SMALL HAIL
AND EXCESSIVE LIGHTNING VALID UNTIL 645 PM EDT...

AT 614 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER MAYPORT...MOVING SOUTH AT 25 MPH.
THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND MAYPORT...FORT
CAROLINE...NEPTUNE BEACH...SAN PABLO...JACKSONVILLE BEACH...PONTE
VEDRA BEACH...SAWGRASS...PALM VALLEY...SAWGRASS AND GUANA RIVER STATE
PARK THROUGH 645 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3002 8145 3040 8153 3043 8140 3040 8139
      3023 8137 3013 8134 3005 8132
TIME...MOT...LOC 2214Z 346DEG 22KT 3034 8141

HESS
Local storm report, May 17, 6:18 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
618 PM EDT THU MAY 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             10 SSW JACKSONVILLE INT 30.35N 81.77W
05/17/2012  E0.25 INCH       DUVAL              FL   TRAINED SPOTTER

            PEAS SIZE HAIL AT SPOTTERS HOME ON SYCAMORE STREET...NEAR
            TROUT RIVER IN THE DINSMORE AREA.

&&

MM
Special weather statement, May 17, 6:20 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
620 PM EDT THU MAY 17 2012

FLZ037-038-040-172300-
FLAGLER-MARION-PUTNAM-
620 PM EDT THU MAY 17 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN
PUTNAM...EASTERN MARION AND EXTREME SOUTHERN FLAGLER COUNTIES FOR
STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 700 PM
EDT...

AT 620 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTH OF SALT SPRINGS...MOVING
SOUTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND SALT SPRINGS AND JUNIPER SPRINGS THROUGH 700 PM EDT. HAIL UP
TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. IF FURTHER INTENSIFICATION OCCURS A WARNING
MAY BE REQUIRED.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2925 8188 2941 8178 2926 8137 2926 8138
      2926 8141 2928 8142 2934 8159 2932 8167
      2928 8164 2912 8164 2912 8165
TIME...MOT...LOC 2220Z 297DEG 14KT 2929 8174

NELSON
Special weather statement, May 17, 6:35 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
635 PM EDT THU MAY 17 2012

GAZ132-134-149>151-172315-
ATKINSON-BACON-COFFEE-PIERCE-WARE-
635 PM EDT THU MAY 17 2012

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN
WARE...WESTERN PIERCE...NORTHEASTERN ATKINSON...CENTRAL BACON AND
SOUTHEASTERN COFFEE COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 715 PM EDT...

AT 635 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED OVER BICKLEY...OR 12 MILES SOUTHWEST OF
ALMA...MOVING SOUTHEAST AT 15 MPH. THESE STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND
NICHOLLS...BICKLEY...AXSON...MILLWOOD...DIXIE UNION AND WARESBORO
THROUGH 715 PM EDT. HAIL UP TO THREE QUARTER INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

LAT...LON 3132 8228 3113 8256 3138 8287 3158 8265
TIME...MOT...LOC 2235Z 322DEG 14KT 3141 8260

NELSON

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 1:16 PM EDTSpecial Weather StatementJAXClay29 min
May 17, 1:40 PM EDTSpecial Weather StatementJAXGilchrist35 min
May 17, 1:43 PM EDTSpecial Weather StatementJAXSaint Johns32 min
May 17, 2:18 PM EDTSpecial Weather StatementJAXSaint Johns27 min
May 17, 3:24 PM EDTSpecial Marine WarningJAX96 min
May 17, 4:06 PM EDTSpecial Marine WarningJAX84 min
May 17, 4:28 PM EDTSpecial Weather StatementJAXNassau32 min
May 17, 4:49 PM EDTSpecial Weather StatementJAXPutnam41 min
May 17, 4:56 PM EDTSevere Thunderstorm WarningJAXDuval, Nassau49 min
May 17, 5:04 PM EDTSpecial Weather StatementJAXPutnam41 min
May 17, 5:27 PM EDTSpecial Marine WarningJAX2 hr
May 17, 5:41 PM EDTSpecial Weather StatementJAXDuval34 min
May 17, 5:54 PM EDTSpecial Weather StatementJAXPutnam51 min
May 17, 6:13 PM EDTSpecial Weather StatementJAXDuval32 min
May 17, 6:14 PM EDTSpecial Weather StatementJAXDuval31 min
May 17, 7:10 PM EDTSpecial Weather StatementJAXClay35 min
May 17, 7:29 PM EDTSpecial Weather StatementJAXSaint Johns46 min
May 17, 7:48 PM EDTSpecial Weather StatementJAXBradford42 min
May 17, 7:53 PM EDTSevere Thunderstorm WarningJAXClay52 min

Nearby

Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.